• Skin rash - AC -> T chemo

    Asked by AmyVaz on Saturday, June 20, 2015

    Skin rash - AC -> T chemo

    Ten days ago, I completed my 4th and final round of Adriamycin and Cytoxan, receiving my infusions every other week. Until this point, my side effects have been tough, but manageable…typically a bad few days, followed by a better few days and then a few days when I feel great right before my next treatment. Yesterday, 9 days-post infusion, my entire chin and upper lip broke out in a horrible horrible rash. My chin is swollen to more than double its normal size. Red, bumpy, hot, itchy and inflamed. Doctor prescribed a cortisone cream and oral steroid. So far, no relief (it has only been about 9 hours since I started the meds). Has anyone else had this? How long until is cleared up? My doctor told me they do see this type of rash with other types of chemo drugs, not typically the ones I’m on…lucky me. I can take a lot…I have taken a lot…but this is just the worst. I am supposed to start 4 rounds of taxol on Tuesday and the first of 17 rounds of herceptin.

    4 Answers from the Community

    4 answers
    • kghalva's Avatar
      kghalva

      the taxol caused a horrible rash for me. I had to stop doing it after 9 of my suggested 12 weekly infusions. Nothing helped it - steroids, creams, etc. - until I stopped it, and then it took about two weeks to go away. Hopefully the oral steroids will help, but you might have to take a 'break' from the chemo for awhile.

      about 6 years ago
    • PinkyPromise's Avatar
      PinkyPromise

      I also got a rash from Taxol, but not from the A/C. My onc reduced the Taxol by 10% and added Benadryl to my infusion. I also had a week of oral steroids.

      My rash was not severe, and it resolved fairly quickly. Hope you get some relief very soon!

      about 6 years ago
    • marybeth's Avatar
      marybeth

      I developed a bad itchy rash all over my chest and back while on the A/C. They didn't know what it was and the onc. said that he had not seen it before with the A/C. He thought it might be the port but my surgeon said no to that. They were worried and thought it might be fungal and so stopped the A/C just before my last infusion. The rash went away in about two weeks so it must have been a bad reaction to the chemo but then I was ok with the Taxol, at least as far as rashes go. I did have some minor neuropathy. Then I once again developed a rash while on Arimidex and they had to switch me to Exemestane. Maybe some people are just more susceptible to this kind of drug reaction. I don't know. Even on the Exemestane, while I don't have a rash, I'm constantly itchy. I have heard that loss of estrogen can do this. I hope your reaction is short lived and you are feeling ok again very soon.

      about 6 years ago
    • fiddler's Avatar
      fiddler

      I had a problem in the creases under my breasts. The doc prescribed something that didn't work. Only one thing worked:

      tea tree oil

      straight from the bottle. At first it itched very badly. Then after an hour it abated. Next morning it was visibly going away and a few days later majorly gone!

      When I told the surgeon about the rash (it was really bad - large open sores) and said the prescription creams didn't work, she started to say something. I interrupted her and said that I used tea tree oil. Her lip curled and she started to say something (sarcastic maybe), but when I said it was 1/2 gone the next morning she looked a bit shocked. Hahahaha...

      Remember ....

      doctors are just 'practicing'.

      about 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.